The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 121 , Issue 4
Showing 1-8 articles out of 8 articles from the selected issue
Seminar for Medical Education
Original Articles
  • Yumi Kambayashi, Katsuko Kikuchi, Kaori Une, Setsuya Aiba
    Type: Original Articles
    2011 Volume 121 Issue 4 Pages 685-689
    Published: April 20, 2011
    Released: November 13, 2014
    JOURNALS RESTRICTED ACCESS
    A 58-year-old woman with type II diabetes was switched from oral hypoglycemic agents to insulin Detemir because of poor glycemic control. Three days after the first injection, she developed a slightly tender, subcutaneous, erythematous nodule at the injection site 5 to 6 hours after the injection. The reaction persisted for 48 hours. Skin test with a Detemir preparation and its additives revealed that there were no immediate or delayed type reactions other than the erythematous reaction to the detemir preparation after 6 hours. A skin biopsy showed perivascular inflammatory infiltrates with some nuclear debris in the dermis. Although a type III allergic reaction was suggested from the clinical course and the histological examination, it would seem unlikely for such a reaction to develop in only 3 days. Detemir differs from naïve insulin in that the amino acid threonine in position B30 has been removed, and a myristic acid has been acylated to lysine at B29. Altered interactions by myristic acid with the cell membrane of endothelial cells have been postulated. Moreover, the concentration of the Detemir preparation is about four times higher than other insulin preparations. Insulin Detemir is likely to provoke non-specific injection-site reactions due to its higher concentration and characteristic structure.
    Download PDF (721K)
  • Sadahiro Kurooka, Naoya Yamazaki, Hiroshi Maruyama, Yoshitugu Shibayam ...
    Type: Original Articles
    2011 Volume 121 Issue 4 Pages 691-697
    Published: April 20, 2011
    Released: November 13, 2014
    JOURNALS RESTRICTED ACCESS
    A 60-year-old male patient arrived at our department with erythema and skin nodules ranging widely from his forehead to neck. Histopathological findings showed that atypical vascular endothelial cells had grown in the form of funiculi, which had diverged and combined while creating small clefts. Because CD31, Factor VIII, D2-40, and vimentin were positive in immunohistochemical staining, angiosarcoma was diagnosed. No clear distant metastasis was confirmed, but it was judged impossible to completely remove the angiosarcoma by surgical treatment. Therefore, a MAID (Mesna, Adriamycin, Ifosfamide, and Dacarbazine) regimen was utilized. Grade 4 neutropenia and neutropenic fever improved after administration of G-CSF preparation and antibiotic. Non-hematologic toxicities in the form of Grade 2 hair loss and Grade 1 nausea and fatigue were observed, but no microscopic hemauria or cardiac toxicity occurred. The tumor significantly decreased after completion of one cycle of MAID regimen, a partial response (PR). Therefore, we consider MAID regimen to be a useful therapy for angiosarcoma, for which no standard therapy has been established.
    Download PDF (1392K)
  • Masahito Onoda, Zenro Ikezawa
    Type: Original Articles
    2011 Volume 121 Issue 4 Pages 699-704
    Published: April 20, 2011
    Released: November 13, 2014
    JOURNALS RESTRICTED ACCESS
    Although various therapeutic strategies for alopecia areata (AA) have been described, they are still limited, suboptional, and not curative or preventive. We sought to evaluate the efficacy of oral medium-dose prednisolone (PSL)-pulse therapy in patients with progressive AA. Briefly, nine new-onset progressive AA patients and 4 progressively recurrent AA patients who had been under SADBE treatment were treated with 0.5 mg/kg/day PSL for 3 days every 2 weeks for 3-5 courses. In recurrent cases, PSL was administrated on day 4 after the topical SADBE therapy. Significantly, none of patients discontinued the treatment due to side effects. Two of the new-onset AA patients had great responses with terminal hair; no further therapy was needed. Four of the new-onset AA also had significant improvements with later additional SADBE treatment. On the other hand, although 3 of 4 recurrent patients grew vellus hair after the PSL therapy, none of them was finally considered to be improved. In conclusion, because it has fewer side effects, oral PSL-pulse treatment may be a useful therapeutic option for progressive AA.
    Download PDF (705K)
  • Masataka Satoh, Noritaka Oyama, Takako Miura, Taeko Wakatsuki, Erika S ...
    Type: Original Articles
    2011 Volume 121 Issue 4 Pages 705-714
    Published: April 20, 2011
    Released: November 13, 2014
    JOURNALS RESTRICTED ACCESS
    We describe two cases of generalized pustular psoriasis (GPP), whose disease activity was exacerbated during their first pregnancy. Case 1: A 19-year-old woman with a 5-year history of psoriasis vulgaris presented with scaly erythematous plaques accompanied by pustules on the abdomen, extending over the entire body at 28 weeks gestation. Because of a high-grade fever and elevated inflammatory state, she was treated initially with oral PSL (30 mg/day) with a partial improvement of the skin lesion, followed by safe tapering to a daily dose of PSL (15 mg/day). At 36 weeks gestation, she gave birth to a low birth weight boy (2,360 g) by caesarean section. Four months later, oral CyA was helpful for flare-up of the rash. Case 2: A 35-year-old woman with a long history of controllable GPP since infancy and being treated with CyA (2.5 mg/kg/day) became pregnant. She had a highgrade fever and extensive pustular erythema on her trunk at 20 weeks gestation. Her clinical symptoms responded poorly to the increased dose of CyA (4 mg/kg/day), but improved gradually when combined with a high dose of PSL (up to 50 mg/day). She delivered a healthy boy (3,098 g) at 39 weeks gestation (PSL 10 mg/day and CyA 4 mg/kg/day), and her disease activity was under control with the same treatment regimen. Our two cases had never experienced embryotoxicity, teratogenicity, or resultant abortion in association with high-risk treatments during pregnancy, such as systemic corticosteroids and immunosuppressive agents. We review similar case series in the literature and also discuss the potential difficulty of medical intervention for pregnant women with life-threatening, aggressive GPP.
    Download PDF (1347K)
Abstracts
feedback
Top